MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LEVEEN SUPERSLIM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

BOSTON SCIENTIFIC CORPORATION LEVEEN SUPERSLIM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 36705
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Necrosis (1971)
Date of Event 04/02/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported ablation was performed in an unintended area.The patient was undergoing radiofrequency ablation (rfa) for treatment of liver cancer.A 2.0/17/15 leveen superslim needle was used and ablation was performed.However, it seemed the ablation was performed in an area slightly above where it should have been.There were no further complications reported.
 
Additional Manufacturer Narrative
Device eval by manufacturer: returned product analysis revealed one leveen needle electrode was received with its tines in closed/retracted position.No visual defects were noted, the returned product looks under good conditions without evidence of damages or anomalies.Residues were present indicating use and handling.Functional inspection revealed the handle was actuated moving it forward and backward and the tines could be extended and retracted properly without problems or resistance.
 
Event or Problem Description

Brand Name
LEVEEN SUPERSLIM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8557539
Report Number2134265-2019-04427
Device Sequence Number19324844
Product Code GEI
UDI-Device Identifier08714729441694
UDI-Public08714729441694
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2021
Device Model Number36705
Device Catalogue Number36705
Device Lot Number0022506041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer05/27/2019
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;